I am grateful to the doctors who refused to give up without a diagnosis.
In the fall of 2000 I was in the hospital over night with chest pain--but we learned there was nothing the matter with my heart. I went on with my life in excellent health. In the fall of 2003, I again found myself in the hospital with chest pain. Immediately after my stress test, my doctor said to me, "We are not going to blame this on stress." Which was good, because just about everyone I knew told me my symptoms were due to stress. This time, the symptoms did not go away, and gradually became worse while I pursued the testing my doctor ordered. First I had an ultrasound of the gall bladder, but it came back normal. Then I had an upper GI series, but it came back normal. Intermittently, I began to live with mild nausea, mild headaches, continual "heartburn," (which I'm told is not what heartburn actually feels like) and sometimes low-grade fevers, in addition to occasional chest pain. My doctor tried a couple of proton pump inhibitors while all this went on, thinking perhaps I had reflux. I went to a GI doctor and had an endoscopy. This time, they found an ulcer, and I took medication to heal the ulcer. None of these meds had helped my symptoms in the least. When I finished the ulcer med, I called my GI doctor and said something had to change for me. She said she could order one more test, which was unpleasant, called an esophageal manometry. I requested the test without any hesitation. The results came in the mail--"This typifies the nutcracker esophagus." Further testing has shown conclusively that I do NOT have reflux. My condition is now under excellent control with medication. I have very occasional flare-ups, and see my GI doctor once a year. I am very fortunate that my doctors refused to blame "stress" and did not give up until I was diagnosed.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?